CSN Login
Members Online: 7

You are here

Coronavirus/COVID-19

What cancer patients, their families, and caregivers need to know about COVID-19.

Tarcevea

catman
Posts: 17
Joined: Jan 2008

Looking for people who are on or have taken tarcevea pills. What are your side effects and what do you think about his drug? My Dad just started tarcevea pills, his oncol told him the side effects are not that bad, maybe diarrhea and pimples. Also, wondering how effective it is. Dad has lung cancer and it hit a lymph node. Very expensive so I hope it works. Thanks

RB
Posts: 4
Joined: Mar 2009

Hi Catman,

My Dad took Tarceva, and had some luck in suppressing the cancer for some time. He did have a major outbreak of pimples on his nose that was quite bothersome, but we got some ointment to help the inflammation. Other than that, I don't think he had any other major side effects. It definitely is worth a try as far as my father's experience is concerned. We are actually looking to start him on it again, though it quit working before, it was worth a shot now--my father has just started home hospice due to the progression of the disease. But we can still hold onto some hope I suppose!

Let me know how your father fares with the Tarceva. There are programs that can offer the medicine at a discount or for free if you ask his oncologist's office. We were referred to the Genentech Access to Care Foundation, (800) 530-3083, www.BioOncologyAccessSolutions.com.

Hope this helps!

Radhika

Arniezwife
Posts: 5
Joined: Apr 2009

My husband was on Tarceva for 60 days with very few side effects. Fatigue seemed to be the worst. He was warned of diarrhea but was on so much narc pain reliever that diarrhea was not a problem due to drug induced constipation. Acne like rash, he never experienced. He was happy with the treatment except for the tiredness & lack of energy. He chose to stop Tarceva 10 days early (4-3-09) because of the exhaustion. He went to the oncologist just a few days before stopping treatment and the doc said since he was tolerating the drug well, instead of 60 days treatment he would continue with Tarceva indefinitely. At this point he was devastated. He couldn't bear to be so tired and worn out "indefinitely". He has had the attitude that once he felt better he would continue the Tarceva. He started back on the Tarceva regimen today. I hope it's not too late......CT scan of 3-31-09 indicated the drug was working.
I know the cost is astronomical, I hope your Dad has good prescription coverage.
I wish him well with his treatment.

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

I'm also taking Tarceva - been through a couple of permutations: 150mg every day, then 100mg every other day, now 100mg for two days on and then one day off. My oncologist is looking for the perfect recipe :)

I've had diarrhea, flaky, spotty skin, etc, not so bad now. I have a lot of fatigue, but thats more likely from the whole-brain radiation I had a while ago - I understand it can linger for a long time.

Just this last week I had a couple of scans, Monday I should find out if the Tarceva is doing its job :)

livinlife
Posts: 2
Joined: Jun 2009

I was prescribed Tarcevea pills and had a very bad reaction. About four days into the therapy, I broke out with a very bad rash that was similar to shingles on my face, neck, chest and back. I stopped the pills right away and two months later I still have marks on my neck and chest. I guess I am amongst the 3% that can't deal with it.

Subscribe to Comments for "Tarcevea"